MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP589H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: what was being done when the needle came loose from the suture (removal from package / during passage through tissue/ during tying? we have had multiple instances since.Some of them are basically like pop offs.They come off while throwing or while trying to tie the suture.We have also had instances where the suture breaks while tying, in the middle of the suture.We have also had instances of the needle tips breaking while throwing suture through tissue.Was the needle removed from the patient during the same procedure? yes, there was no retained foreign body.Please provide the lot number for the involved device.At this point we have had multiple and it is to hard to track what happened with each and every suture.Attempts are being made to obtain the following clarification.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Information was received stating that multiple issues were experienced following this event."we have had multiple instances since.Some of them are basically like pop offs.They come off while throwing or while trying to tie the suture.We have also had instances where the suture breaks while tying, in the middle of the suture.We have also had instances of the needle tips breaking while throwing suture through tissue." can you please confirm that these events were reported separately? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis summary: the product was not returned to ethicon inc for evaluation.Visual inspection was conducted on the picture received.Visual analysis of the picture received determined that an empty opened labeled winding former of product code vcp589h could be observed.However, the reported condition could not be observed in the picture.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.(b)(4).Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 ug/m.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2021 and suture was used.The needle ¿broke away¿ at the suture connection during surgery.Another like device was used to complete the procedure.There were no adverse consequences for the patient.Additional information was requested.

Brand Name
VCL+ UD 27IN 2-0 S/A FSL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11824870
Report Number2210968-2021-04630
Device Sequence Number3535386
Product Code GAM
UDI-Device Identifier10705031054288
UDI-Public10705031054288
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP589H
Device Catalogue NumberVCP589H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/14/2021
Patient Sequence Number1